Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 30, 2017, 12:52 PM EDT for Chattooga County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 12:52 PM EDT (16:52 UTC)
- Expired
- May 30, 2017, 1:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
564
WWUS82 KFFC 301652
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1252 PM EDT TUE MAY 30 2017
GAZ011-019-301715-
Chattooga GA-Floyd GA-
1252 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 115 PM EDT...
At 1251 PM EDT...a strong thunderstorm was over Gaylesville, or near
Cedar Bluff...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Menlo, Berryton, Chattoogaville, Tidings,
Armuchee, James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8534 3440 8511 3422 8545 3446 8550
TIME...MOT...LOC 1651Z 237DEG 15KT 3428 8556
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 30, 12:21 PM EDT, 31 minutes earlier.
Area forecast discussion, May 30, 12:21 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1221 PM EDT Tue May 30 2017 .UPDATE... Main adjustment for near term this afternoon is with pop trend as enhanced convective development has persisted mainly along and north of the stalled boundary and associated low level convergence maximized near the I-20 corridor. Some marginal/moderate SBCAPE in the 1500-2000 J/kg should be attained, which was already seen in the upstream 12z Birmingham RAOB. Decent mid level lapse rates should aid for stronger updraft potential and well saturated columns for hydrometeor loading to enhance downdrafts, therefore will keep mention of isolated strong to severe. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 743 AM EDT Tue May 30 2017/ PREV DISCUSSION... /Issued 401 AM EDT Tue May 30 2017/ .SHORT TERM /Today through Wednesday/... Current radar loop shows some very light showers across the area associated with the nearly stalled frontal boundary. This boundary will keep increased moisture over the region and when combined with increased diurnally driven instability we should see more isolated to scattered showers and thunderstorms this afternoon and evening. the models are showing a bit less instability today than yesterday with CAPE values peaking around 1000-2000 J/kg. Any thunderstorms that do develop should still be heavy rain producers with PWs in the 1.4 to 1.6 in range through this evening. Some thunderstorms are still expected to be strong to severe with favorable 0-6km shear around 25 to 30 knots contributing to the severe threat. The primary threats will again be damaging wind gusts with some marginally severe hail and heavy rainfall. The main frontal system stays fairly stationary through Wed evening before pushing into into South GA Thu morning. Expect to see another round of convective activity tomorrow but the coverage should be a lot less. 01 && .LONG TERM /Wednesday Night through Monday/... The long term continues with an unsettled pattern...with a general west to southwest upper flow and embedded short waves. There may be a brief dry period mainly north for Wednesday night into Thursday as a surface front drops through the state. However moisture returns rapidly in response to a deepening short wave in the lower MS Valley by the end of the week. This short wave makes little progress through the weekend and this will give us a chance for showers and thunderstorms each day. By Monday this system begins to pull eastward but rain chances will not diminish until just after this forecast period. 41 && .AVIATION... 12Z Update... No major changes from the 06z TAF. Mainly VFR ceilings and VSBYs with some very light precip still across the area. Will see SHRA/TSRA regenerate this afternoon along the frontal boundary which has stalled across central GA. Will also see some MVFR Ceilings and VSBYs with the SHRA/TSRA. Winds will stay out of the W to NW at 10kt or less with some higher gust in and around the expected convection. The precipitation should diminish by 03z. //ATL Confidence...12Z Update... Medium to High on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 81 64 85 64 / 40 20 20 5 Atlanta 79 65 83 66 / 70 20 20 10 Blairsville 78 58 79 57 / 30 20 20 10 Cartersville 80 63 83 63 / 70 20 20 5 Columbus 84 67 86 68 / 50 30 20 20 Gainesville 79 64 82 63 / 40 20 20 10 Macon 84 66 86 66 / 40 30 20 20 Rome 82 62 84 62 / 40 20 20 10 Peachtree City 80 63 83 63 / 50 30 20 10 Vidalia 89 70 88 69 / 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....41 AVIATION...01
Hazardous weather outlook, May 30, 4:22 AM EDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 422 AM EDT Tue May 30 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 422 AM EDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms may become severe this afternoon and evening for much of north and central Georgia. A stalled frontal boundary and afternoon heating will help support isolated strong to severe thunderstorms. The primary threats will be damaging wind gusts and heavy rainfall with large hail possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A moist and unstable air mass will remain over north and central Georgia through the period. There will be a chance of showers and thunderstorms each day...a few storms possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, May 30, 11:37 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 SW CHURCH HILL 32.14N 84.57W
05/29/2017 WEBSTER GA EMERGENCY MNGR
TREE REPORTED DOWN ON CHURCHILL RD IN THE 2000 BLOCK.
&&
EVENT NUMBER FFC1700749
KINGSpecial weather statement, May 30, 11:58 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1158 AM EDT TUE MAY 30 2017
GAZ019>021-030>032-301645-
Polk GA-Cobb GA-Cherokee GA-Bartow GA-Paulding GA-Floyd GA-
1158 AM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...NORTHERN COBB...
CHEROKEE...BARTOW...NORTHEASTERN PAULDING AND FLOYD COUNTIES UNTIL
1245 PM EDT...
At 1157 AM EDT...a line of strong thunderstorms was along a line
extending from near Coloma to Kennesaw...and moving northeast at 25
mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Marietta, Rome, Canton, Cartersville, Cedartown, Roswell, Kennesaw,
Woodstock, Acworth, Holly Springs, Rockmart, Euharlee, Emerson,
Aragon, Cave Spring, White, Kingston, Braswell, Taylorsville and Free
Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3432 8530 3428 8426 3419 8426 3417 8435
3413 8436 3411 8442 3405 8441 3397 8449
3402 8541 3420 8545 3421 8545
TIME...MOT...LOC 1557Z 246DEG 23KT 3406 8555 3402 8462Special weather statement, May 30, 12:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1252 PM EDT TUE MAY 30 2017
GAZ011-019-301715-
Chattooga GA-Floyd GA-
1252 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 115 PM EDT...
At 1251 PM EDT...a strong thunderstorm was over Gaylesville, or near
Cedar Bluff...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Menlo, Berryton, Chattoogaville, Tidings,
Armuchee, James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8534 3440 8511 3422 8545 3446 8550
TIME...MOT...LOC 1651Z 237DEG 15KT 3428 8556
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:36 PM EDT | Special Weather Statement | FFC | Gilmer | 39 min |
| May 29, 8:45 PM EDT | Special Weather Statement | FFC | Peach, Taylor | 60 min |
| May 29, 9:20 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 55 min |
| May 29, 10:15 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Fulton, Paulding | 60 min |
| May 30, 11:58 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Floyd | 47 min |
| May 30, 1:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| May 30, 3:32 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 28 min |
| May 30, 3:54 PM EDT | Special Weather Statement | FFC | Carroll | 36 min |
| May 30, 4:30 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 30 min |
| May 30, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 30 min |
| May 30, 5:09 PM EDT | Special Weather Statement | FFC | Crawford | 36 min |
| May 30, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Monroe | 30 min |
| May 30, 5:32 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| May 30, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jasper, Jones, Putnam | 27 min |
| May 30, 6:15 PM EDT | Special Weather Statement | FFC | Baldwin | 30 min |
| May 30, 6:45 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.